Arizona, 2013

Damaging Winds and Heavy Rain in Arizona, July 26, 2013

July 26, 2013 · NWS PSR · 4 events in 2 counties and zones

Scattered thunderstorms developed across portions of south central Arizona during the morning hours on July 26th, and they continued into the afternoon. The storms affected southern Gila county, including areas from Globe to San Carlos, and also affected eastern portions of the greater Phoenix metropitan area including Apache Junction.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$32,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PSR wrote it up.

Scattered thunderstorms developed across portions of south central Arizona during the morning hours on July 26th, and they continued into the afternoon. The storms affected southern Gila county, including areas from Globe to San Carlos, and also affected eastern portions of the greater Phoenix metropitan area including Apache Junction. The storms produced gusty and damaging winds estimated to be in excess of 60 mph as well as locally heavy rainfall with rain rates at least one inch per hour. The storms led to the issuance of a variety of products including Severe Thunderstorm Warnings and Urban and Small Stream Flood Advisories.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 26, 9:36 AM MST, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 26, 9:36 AM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
936 AM MST FRI JUL 26 2013

.SYNOPSIS...
MOIST SOUTHEASTERLY FLOW WILL KEEP A CHANCE FOR SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY...WITH THE BEST
CHANCES FOR STORMS TO BE IN THE AFTERNOONS AND EVENINGS TODAY.
SOUTHWESTERLY FLOW WILL THEN START A DRYING TREND ON SUNDAY...WHICH
IS EXPECTED TO CONTINUE THROUGH MOST OF NEXT WEEK...WITH THE MONSOON
MOISTURE BEING PUSHED OFF WELL TO OUR EAST.

&&

.DISCUSSION...
STORM ACTIVITY ACROSS THE FORECAST AREA HAS LIFTED MOSTLY TO THE
NORTH INTO YAVAPAI AND MOHAVE COUNTIES IN ARIZONA AND SAN BERNARDINO
IN SE CALIFORNIA THIS MORNING. CLOUDS HAVE BEEN SLOWING CLEARING FROM
SOUTH...WHERE SKIES ACROSS YUMA AND SW MARICOPA COUNTIES ARE MOSTLY
CLEAR. CONTINUED CLEARING WILL AIDE IN DESTABILIZING THE REGION FOR
STORMS LATER IN THE DAY...FIRST GENERATING OVER THE HIGHER TERRAIN
AND THEN PROGGED TO MOVE INTO THE LOWER DESERT ELEVATIONS AS LARGER
SCALE LIFT ACTS UPON THE REGION. VERY MOIST ATMOSPHERE ACROSS THE
REGION...OVER 2 INCHES PWAT ON THE 12Z PHOENIX WX BALLOON. PRIMARY
STORM THREATS TODAY WILL REMAIN HEAVY RAINFALL THAT COULD LEAD TO
LOCALIZED FLOODING IMPACTS AND TO A LESSER EXTENT GUSTY OUTFLOW
WINDS AND BLOWING DUST.

WITH THE MORE LIMITED PRESENCE OF SHOWERS AND CLOUDS THIS MORNING AS
COMPARED TO LAST...TEMPERATURES ARE ANYWHERE FROM 5 TO 10 DEGREES
WARMER ACROSS MUCH OF THE AREA. DEWPOINTS HAVE ALSO SEEN A FEW
DEGREE BOOST TODAY...WITH MANY LOCALES ACROSS THE REGION IN THE LOW
70S. STILL TRACKING THE INTERACTION BETWEEN THE TRANSITORY UPPER
RIDGE TO OUR NORTH AND THE PERSISTENT INVERTED TROUGH MOVING OUT OF
THE GULF OF CALIFORNIA THIS MORNING UP INTO THE LOWER COLORADO RIVER
VALLEY. PLENTY OF DIVERGENT UPPER LEVEL FLOW AT 500 AND 300MB IN
PROXIMITY TO THE RIDGE AXIS TO HELP GEN UP CONVECTIVE ACTIVITY AGAIN
THIS AFTERNOON. STEERING FLOW THROUGH THE COLUMN WILL TRANSITION
FROM SOUTHEASTERLY TO SOUTHERLY THROUGH THE DAY...STILL FCST IN THE
10 TO 20KT RANGE. WILL CONTINUE TO WATCH FOR
DEVELOPMENT...ESPECIALLY IN THE AREAS OF CLEARING CLOUDS...ACROSS
SOUTHERN ARIZONA THROUGH THE DAY. MINOR TIMING ADJUSTMENTS WERE MADE
TO THE POP AND WX FORECAST WITH ADDITIONAL CHANGES TO SKY COVER AND
DEWPOINTS TO MATCH UP WITH CURRENT TRENDS.

&&

.PREVIOUS DISCUSSION /ISSUED AT 300 AM MST/PDT/...
INVERTED TROF CONTINUED TO MOVE WEST/NORTHWESTWARD INTO SWRN AZ AND
SERN CA EARLY THIS MORNING...AND IT SPREAD ADDITIONAL MOISTURE INTO
THE AREA...MAKING A WET AIRMASS EVEN WETTER. PWAT VALUE FROM THE
RECENT 03Z SOUNDING AT PHOENIX ROSE TO AN EVEN 2 INCHES. THIS
FEATURE LED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL
DESERTS YESTERDAY MORNING AND AFTERNOON...AND IT WILL LEAD TO
ELEVATED SHOWER AND THUNDERSTORMS CHANCES ACROSS MUCH OF THE CWA
INCLUDING THE SERN CA AND WESTERN AZ DESERTS TODAY. POPS WERE RAISED
TO 20 PERCENT OR HIGHER OVER MOST OF THE DESERTS TODAY...AND OTHER
FACTORS SUPPORTING THE INCREASED POPS ARE FAVORABLE 15-20K SELY
STEERING FLOW COMBINED WITH MODEST DEFORMATION/DIFLUENCE ALOFT. IR
IMAGERY AT 2 AM SHOWED MOSTLY CLOUDY SKIES ACROSS THE AREA...AND
RADAR INDICATED A FEW LIGHT SHOWERS OR VIRGA STILL PRESENT OVER
PORTIONS OF THE WESTERN DESERTS. CLOUDS AND PRECIP SHOULD LEAD TO
ANOTHER DAY OF BELOW SEASONAL NORMAL HIGH TEMPERATURES...WE ARE
GOING WITH A HIGH OF JUST 101 AT PHOENIX TODAY COMPARED TO THE
NORMAL OF 105.

MODEL GUIDANCE REMAINS IN VERY GOOD AGREEMENT IN CALLING FOR A
CHANGE IN THE WEATHER PATTERN THIS WEEKEND INTO THE MIDDLE PORTION
OF NEXT WEEK...MAINLY A DRYING PATTERN AS SOUTHWESTERLY FLOW ALOFT
SETS IN ACROSS SERN CA AND MUCH OF WEST AND CENTRAL ARIZONA. OVER
THE WEEKEND AN UPPER LEVEL LOW IS FORECAST TO SLOWLY APPROACH THE
CALIFORNIA COAST...AND AS THIS OCCURS THE UPPER HIGH SHIFTS OFF
TOWARDS THE SOUTH AND EAST ALLOWING SWLY FLOW ALOFT TO SPREAD ACROSS
MOST OF THE CWA. IN ADDITION TO THIS BEING A VERY UNFAVORABLE
DIRECTION FOR BRINGING STORMS INTO THE DESERT IT TYPICALLY LEADS TO
DRIER AIR ADVECTING INTO THE LOWER DESERTS...MINIMIZING THE CHANCES
FOR ANY STORMS TO SPONTANEOUSLY DEVELOP OVERHEAD. AS A RESULT...WE
HAVE A DECREASING POP/WEATHER TREND FROM THE WEST THIS WEEKEND AND
BY SUNDAY AFTERNOON THUNDERSTORM CHANCES WILL BE CONFINED TO AREAS
EAST OF THE LOWER CO RIVER VALLEY. POPS OVER THE AZ DESERTS WILL
LOWER TO BELOW 15 PERCENT MOST PLACES...WITH HIGHER VALUES CONFINED
TO HIGHER TERRAIN AREAS EAST OF PHOENIX. DESPITE THE DRYING...H5
HEIGHTS LOWER TO AROUND 588DM...SO HIGH TEMPS WILL STAY NEAR OR
SLIGHTLY BELOW SEASONAL NORMALS....WITH 104 FORECAST AT PHOENIX BOTH
SATURDAY AND SUNDAY.

FOR THE MONDAY THROUGH WEDNESDAY TIME PERIOD...ALTHOUGH THE LOW OFF
THE CA COAST WEAKENS AND EVENTUALLY LIFTS INLAND...A DRYING SWLY
FLOW ALOFT CONTINUES ACROSS SERN CA AND MOST OF ARIZONA. THIS
CONTINUES TO ERODE MOISTURE...WITH PWAT VALUES DROPPING TO NEAR OR
BELOW ONE INCH OVER THE DESERTS. THREATS FOR THUNDERSTORMS WILL BE
CONFINED TO THE HIGHER TERRAIN EAST OF PHOENIX...OVER SRN GILA
COUNTY...EACH DAY WITH POPS MOSTLY LESS THAN 20 PERCENT. EXPECT
MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS FOR THE MOST PART ACROSS
THE DESERTS. HIGH TEMPS WILL START TO WARM AS H5 HEIGHTS RISE AND
THE ATMOSPHERE DRIES...AND BY WEDNESDAY THE HOTTER LOWER DESERTS
WILL APPROACH 110 DEGREES.

BY NEXT THURSDAY THE SWLY FLOW BEGINS TO WEAKEN AND BOTH THE GFS AND
ECMWF INDICATE A RETURN TO SELY STEERING FLOW INTO SOUTH CENTRAL
ARIZONA. THEY ALSO SUGGEST AN INVERTED TROF WILL MIGRATE INTO SERN
AZ AND WILL LEAD TO AN INCREASE IN THUNDERSTORMS CHANCES ACROSS THE
CENTRAL DESERTS FOR THE AFTERNOON AND EVENING HOURS. POPS OUT WEST
WILL REMAIN LOW AND IN THE SINGLE DIGITS AS THE AIRMASS REMAINS TOO
DRY AND STABLE FOR ANY SIGNIFICANT CONVECTION TO DEVELOP.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
LEFT-OVER DEBRIS CLOUDS FROM THURSDAY/S THUNDERSTORM ACTIVITY TO
KEEP BKN-OVC MID AND HIGH-LEVEL CIGS OVER THE PHX AREA TERMINALS
THROUGH AT LEAST MID-DAY...WITH AT LEAST SOME EARLY AFTERNOON
CLEARING LIKELY. CONVECTIVE ACTIVITY IS ONCE AGAIN EXPECTED TO
DEVELOP OVER THE REGION THIS AFTERNOON AND EVENING...WILL KEEP VCSH
IN THE TAFS TO REFLECT THE POSSIBILITY OF THIS CONVECTION ACTUALLY
REACHING THE TERMINALS. WINDS TO FAVOR TYPICAL DIURNAL
PATTERNS...WITH SPEEDS MAINLY AOB 12KTS.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
OFF AND ON MID AND HIGH CLOUDS ARE EXPECTED THROUGH THE PERIOD WITH
HIGH BASED CU DURING THE AFTERNOON AND EARLY EVENING. THERE IS A
SLIGHT CHANCE THAT THUNDERSTORMS COULD AFFECT THE TERMINALS THIS
AFTERNOON OR EVENING...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE
TAFS...AT THIS TIME. WINDS TO FAVOR A SOUTHERLY DIRECTION
THROUGH THE TAF PERIOD AT BOTH KIPL AND KBLH...WITH SPEEDS MAINLY
AOB 10KTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
LOW PRESSURE MOVING VERY SLOWLY INLAND INTO CENTRAL CA AND THE GREAT
BASIN WILL PUSH MUCH DRIER AIR INTO THE REGION...REDUCING MONSOON
THUNDERSTORM ACTIVITY TO JUST SOME ISOLATED CELLS OVER THE HIGHER
TERRAIN NORTH AND EAST OF PHOENIX. MINIMUM HUMIDITY VALUES WILL FALL
INTO THE LOW TO MID TEENS OVER THE LOWER DESERTS...WITH FAIR TO GOOD
OVERNIGHT RECOVERIES. WINDS TO FAVOR THE USUAL DIURNAL TRENDS...WITH
SOME AFTERNOON AND EARLY EVENING GUSTINESS...ESPECIALLY OVER THE
HIGHER TERRAIN.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...NOLTE
PREVIOUS DISCUSSION...CB
AVIATION...PERCHA
FIRE WEATHER...PERCHA
Hazardous weather outlook, Jul 26, 5:36 AM MST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
536 AM MST FRI JUL 26 2013

AZZ022-023-027-028-271300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
536 AM MST FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
FAVORING THE AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS
INCLUDE DEADLY LIGHTNING...GUSTY WINDS IN EXCESS OF 40 MPH...AND
LOCALLY HEAVY RAINS LEADING TO FLOODING OF AREA ROADS...WASHES AND
LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GRADUAL DRYING IS EXPECTED DURING THE WEEKEND...CAUSING THUNDERSTORMS
TO BECOME QUITE ISOLATED BY SUNDAY. PRIMARY HAZARDS INCLUDING BRIEF
HEAVY RAIN...GUSTY WINDS IN EXCESS OF 45 MPH...AND DEADLY LIGHTING.

NO WEATHER HAZARDS ARE EXPECTED MONDAY THROUGH THURSDAY ALTHOUGH
THERE WILL BE SOME MOISTURE INCREASING FROM THE EAST WEDNESDAY INTO
THURSDAY LEADING TO A SLIGHT CHANCE OF AFTERNOON OR EVENING STORMS
MAINLY EAST OF PHOENIX.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ024-271300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
536 AM MST FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...FAVORING THE
AFTERNOON AND EVENING HOURS. PRIMARY WEATHER HAZARDS INCLUDE GUSTY
WINDS IN EXCESS OF 40 MPH...DEADLY LIGHTNING...AND LOCALLY HEAVY RAIN
LEADING TO FLOODING OF ROADS...WASHES AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN ON
SATURDAY WITH THE PRIMARY WEATHER HAZARDS INCLUDING STRONG GUSTY
WINDS...DEADLY LIGHTNING AND LOCALLY HEAVY RAINS. SOME DRYING IS
EXPECTED SUNDAY THROUGH THE MIDDLE OF NEXT WEEK...RESULTING IN ONLY
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ020-021-025-026-CAZ030>033-271300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
536 AM MST FRI JUL 26 2013 /536 AM PDT FRI JUL 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...AND
THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40
MPH...DEADLY LIGHTNING...AND LOCALLY HEAVY RAIN LEADING TO FLOODING
OF ROADS...WASHES AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A DRYING TREND FROM THE WEST WILL BEGIN OVER THE WEEKEND AND
AFTERNOON AND EVENING THUNDERSTORMS WILL BECOME VERY ISOLATED. STRONG
GUSTY WINDS AND BRIEF HEAVY RAIN CAN BE EXPECTED FROM THUNDERSTORMS.
NO WEATHER HAZARDS ARE EXPECTED MONDAY THROUGH THURSDAY AS MUCH DRIER
AIR CONTINUES TO SPREAD ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 26, 10:47 AM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1047 AM MST FRI JUL 26 2013

AZZ024-261830-
GILA AZ-
1047 AM MST FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 1130 AM MST

AT 1041 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF CUTTER.  THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   CUTTER...AND HIGHWAY 70 BETWEEN GLOBE AND PERIDOT.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3321 11057 3336 11081 3354 11057 3336 11044
      3331 11044
TIME...MOT...LOC 1746Z 137DEG 1KT 3334 11057

WOODALL

The radar

The Phoenix radar (KIWA), 112 km away, was scanning. The volume nearest the first event began at 18:33 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Gila

When
July 26, 11:35 AM MST
Where
Gila County, 1.73 mi W of Peridot
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
33.300, -110.460

Scattered strong thunderstorms moved across portions of southern Gila county during the late morning hours on July 26th, and they affected areas from Globe southeastward to San Carlos Lake. The storms generated strong gusty winds, sufficient to down large trees. According to a trained weather spotter near San Carlos Lake or about 2 miles west of Peridot, at 1135 am gusty outflow winds downed a three foot diameter tree. The winds were estimated to be at least 60 mph. A Severe Thunderstorm Warning was in effect at the time, it was issued at 1106 am and continued through noon.

Heavy Rain, Pinal

When
July 26, 2:00 PM MST to 3:30 PM MST
Where
Pinal County, 2.21 mi SW of Goldfield to 1.5 mi SSW of Goldfield
Reported by
Trained Spotter
Coordinates
33.430, -111.510

Scattered thunderstorms with locally heavy rain developed and moved portions of the eastern greater Phoenix area during the afternoon hours on July 26th. Rain rates were in excess of one half inch per hour with the stronger storms. Some communities affected included Apache Junction and Lost Dutchman State Park. at about 3 pm a trained weather spotter 2 miles southwest of Lost Dutchman State Park reported that an estimated one half inch of rain fell within 45 minutes. The heavy rain caused the Weeks wash in Apache Junction to start running. The heavy rain led to the issuance of an Urban and Small Stream Flood Advisory at 3 pm which continued in effect through 5 pm.

Thunderstorm Wind, Pinal

When
July 26, 2:35 PM MST to 2:45 PM MST
Where
Pinal County, 1.15 mi W of Goldfield
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Department of Highways
Coordinates
33.450, -111.500

Scattered thunderstorms moved across the eastern portion of the greater Phoenix metropolitan area during the early afternoon hours on July 26th. The storms produced gusty and damaging winds which affected communities such as Lost Dutchman State Park and Apache Junction. At 245 pm, personnel from the Arizona Department of Highways reported power poles that were downed near mile marker 200 on Highway 88, about 1 mile west of Lost Dutchman State Park. Winds were estimated to be nearly 60 mph. Additionally, local law enforcement reported trees down near Cortez Road and Teepee Street, about 2 miles northeast of Apache Junction. The trees were downed at about 235 pm. A Severe Thunderstorm Warning was in effect when the damage occurred; it was issued at 218 pm and continued until 315 pm.

Thunderstorm Wind, Pinal

When
July 26, 2:57 PM MST
Where
Pinal County, 2.21 mi SW of Goldfield
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.430, -111.510

Scattered thunderstorms with strong gusty winds moved across the eastern portions of the greater Phoenix metropolitan area during the early afternoon hours on July 26th. According to a trained weather spotter located 2 miles southwest of Lost Dutchman State Park, at 257 pm a peak wind gust occurred which was estimated to be at least 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2013Every state in 2013This day in weather historyWarnings in Arizona, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466624, 466631, 466625, 466627.